Take the mini pill and only got my period started on the 3rd brown pill and only for 3 days after that and I have not got it for the rest of the days that I have been on the brown pill. What dose this mean?
I only had my period for 3 day is that normal?
- 8 Oct 2014 by ber-nice24
- 8 October 2014
You probably wont bleed on every single day that you take the inactive pills. You may not start bleeding on the first inactive tablet and you may or may not be done bleeding on the last tablet. The Pill reduces the amount of lining that builds up in a woman's uterus. This reduced lining makes the uterus less hospitable in the event of a fertilized egg. This reduced lining discourages implantation as part of the way it works. It is kind of a "back up" protection since the primary job of birth control pills is to prevent ovulation or the release of an egg cell in the first place. If there is no egg cell released, there can be no baby no matter how much sperm a woman is exposed to. This reduced lining is the reason most women find that their periods become much lighter when they are on the Pill. It is just a happy side effect, in fact, some lucky women do no more than light spotting each month. This is also why birth control pills are often used for women who have heavy painful periods because it decreases the build up of uterine lining. In female reproduction, a woman's uterus builds up a nice, bloody, plushy lining in the event of an egg cell being released and fertilized. The fertilized egg will then "burrow" into this lining to be nourished and protected until the placenta is fully formed. Most months there is no fertilized egg so this lining is not needed and so it is shed and this is what we see as our "period" each month then the cycle begins again for the release of the next egg cell. One thing to remember with the "mini" pill is that timing of the pill taking is of utmost importance-much more so than in combination pills. It is essential that you take your pill every day at as close to the same time of day as possible. If you dont, it can greatly reduce the effectiveness and leave you open to possible pregnancy so set an alarm on your phone or whatever you need to do to remind you to take it at the same time every day. What you are seeing is normal. It may not be the same each month. You may or may not always start on the same day each month, for instance, you may start say, the 3rd pill most months and the next you may not start until the 4th or 5th pill (or any day really). It doesnt mean anything other that the human body is often unpredictable.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Loestrin 24 Fe - Is it normal to have one day of light spotting around the time for my normal period
Updated 20 May 2012 • 1 answer
Updated 10 Sep 2013 • 1 answer
Updated 14 Oct 2013 • 1 answer
Updated 15 Dec 2013 • 1 answer
Updated 9 Sep 2015 • 2 answers